Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 50, NWS Des Moines, IA

June 10, 2011Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 10, 2011, 12:07 AM CDT for Polk County, Iowa. It took effect at Jun 10, 2011, 1:30 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2011, 12:07 AM CDT (05:07 UTC)
In effect from
Jun 10, 2011, 1:30 AM CDT
Expired
Jun 10, 2011, 5:50 AM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Flood severity
Moderate

County Polk County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Walnut Creek at Des Moines 63rd St (DOSI4).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WGUS43 KDMX 100507
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1207 AM CDT FRI JUN 10 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  WALNUT CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
.RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING ALONG WALNUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-110507-
/O.NEW.KDMX.FL.W.0050.110610T0633Z-110611T1826Z/
/DOSI4.2.ER.110610T0633Z.110610T0900Z.110610T1826Z.NO/
1207 AM CDT FRI JUN 10 2011

...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES 
  UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER.
* UNTIL THIS AFTERNOON.
* AT 11:45 PM THURSDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT...AND CONTINUE 
  RISING TO 15.2 FEET EARLY THIS MORNING. GO BELOW FLOOD STAGE THIS 
  AFTERNOON.

$$
4 follow-up statements
264 
WGUS83 KDMX 100545
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1245 AM CDT FRI JUN 10 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  WALNUT CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  NORTH RIVER...MIDDLE RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
.RUNOFF FROM 2 TO 3 INCHES OF RAIN WILL CAUSE FLOODING IN CENTRAL
IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-110545-
/O.EXT.KDMX.FL.W.0050.110610T0630Z-110611T1825Z/
/DOSI4.1.ER.110610T0630Z.110610T0900Z.110610T1825Z.NO/
1245 AM CDT FRI JUN 10 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES 
  UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER.
* UNTIL THIS AFTERNOON.
* AT 12:00 AM FRIDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT...AND CONTINUE 
  RISING TO 14.7 FEET EARLY THIS MORNING. GO BELOW FLOOD STAGE THIS 
  AFTERNOON.

$$

IAC121-181-110544-
/O.CON.KDMX.FL.W.0045.000000T0000Z-110613T1800Z/
/NRWI4.1.ER.110609T1702Z.110610T1800Z.110612T1800Z.NO/
1245 AM CDT FRI JUN 10 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL SUNDAY AFTERNOON.
* AT 12:15 AM FRIDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 22.9 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE 
  SUNDAY AFTERNOON.

$$

IAC121-181-110544-
/O.CON.KDMX.FL.W.0048.000000T0000Z-110611T2322Z/
/IDNI4.1.ER.110610T0856Z.110610T1800Z.110610T2322Z.NO/
1245 AM CDT FRI JUN 10 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR
  SPRING HILL...TO THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT 12:15 AM FRIDAY THE STAGE WAS 13.7 FEET.
* FLOOD STAGE IS 19.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING...AND
  CONTINUE RISING TO 23.3 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE
  THIS EVENING.

$$
966 
WGUS83 KDMX 100903
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CDT FRI JUN 10 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  WALNUT CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
.HEAVY RAINS ACROSS THE WALNUT CREEK BASIN HAVE PRODUCED WITHIN BANK
RISES IN MANY LOCATIONS...AND POSSIBLY UP TO FLOOD STAGE IN SOME
SPOTS.  24 HOUR RAINFALL AMOUNTS VARY FROM THREE TO FOUR INCHES IN
SOME INSTANCES.  WALNUT CREEK MAY JUST REACH FLOOD STAGE AT WALNUT
CREEK AT 63RD STREET...BUT ONLY WITHIN BANK RISES ARE ANTICIPATED IN
CLIVE NEAR THE INTERSTATE.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-110903-
/O.EXT.KDMX.FL.W.0050.000000T0000Z-110611T1420Z/
/DOSI4.1.ER.110610T0852Z.110610T0900Z.110610T1420Z.NO/
403 AM CDT FRI JUN 10 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES 
  UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER.
* UNTIL THIS MORNING.
* AT 3:45 AM FRIDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 13.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO JUST ABOVE FLOOD STAGE EARLY THIS MORNING...THEN
  BEGIN DROPPING AND FALLING BELOW FLOOD STAGE BEFORE NOON.

$$
963 
WGUS83 KDMX 100919
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT FRI JUN 10 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  DES MOINES RIVER...WALNUT CREEK...NORTH RIVER...MIDDLE RIVER...
  CEDAR CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...MAHASKA...
  POLK...WAPELLO...WARREN
  
.RUNOFF FROM HEAVY RAINFALL WILL CAUSE RIVERS TO RISE ACROSS CENTRAL 
  IOWA.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-179-110919-
/O.CON.KDMX.FL.W.0046.110611T0200Z-110612T0720Z/
/EDYI4.1.ER.110611T0200Z.110611T0600Z.110611T0720Z.NO/
419 AM CDT FRI JUN 10 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL EARLY SATURDAY MORNING.
* AT  3:00 AM FRIDAY THE STAGE WAS 58.4 FEET.
* FLOOD STAGE IS 61.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE 
  RISING TO 61.1 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE 
  SATURDAY MORNING.

$$

IAC179-110918-
/O.EXT.KDMX.FL.W.0047.110610T2241Z-110612T2257Z/
/OTMI4.1.ER.110610T2241Z.110611T1200Z.110611T2257Z.NO/
419 AM CDT FRI JUN 10 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL SATURDAY EVENING.
* AT  3:50 AM FRIDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 11.7 FEET SATURDAY MORNING. GO BELOW FLOOD STAGE 
  SATURDAY EVENING.

$$

IAC153-110918-
/O.CON.KDMX.FL.W.0050.000000T0000Z-110611T1420Z/
/DOSI4.1.ER.110610T1200Z.110610T1300Z.110610T1420Z.NO/
419 AM CDT FRI JUN 10 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES 
  UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER.
* UNTIL THIS MORNING.
* AT  3:45 AM FRIDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 13.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 13.2 FEET EARLY THIS MORNING. GO BELOW FLOOD STAGE LATE
  THIS MORNING.

$$

IAC121-181-110918-
/O.CON.KDMX.FL.W.0045.000000T0000Z-110613T1800Z/
/NRWI4.1.ER.110609T1702Z.110610T1800Z.110612T1800Z.NO/
419 AM CDT FRI JUN 10 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL SUNDAY AFTERNOON.
* AT  3:15 AM FRIDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 22.9 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE 
  SUNDAY AFTERNOON.

$$

IAC121-181-110918-
/O.CON.KDMX.FL.W.0048.000000T0000Z-110611T2322Z/
/IDNI4.2.ER.110610T0657Z.110610T1200Z.110610T2322Z.NR/
419 AM CDT FRI JUN 10 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR
  SPRING HILL...TO THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT  3:15 AM FRIDAY THE STAGE WAS 23.0 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 24.8 FEET THIS MORNING. GO BELOW FLOOD STAGE 
  THIS EVENING.

$$

IAC123-125-110918-
/O.EXT.KDMX.FL.W.0049.110610T0940Z-110612T0510Z/
/BSSI4.1.ER.110610T0940Z.110610T1700Z.110611T0510Z.NO/
419 AM CDT FRI JUN 10 2011

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO 
  THE DES MOINES RIVER.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  3:15 AM FRIDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING...AND
  CONTINUE RISING TO 20.5 FEET MIDDAY TODAY. GO BELOW FLOOD STAGE
  AFTER MIDNIGHT TONIGHT.

$$
976 
WGUS83 KDMX 101050
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
550 AM CDT FRI JUN 10 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  WALNUT CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
.FLOODING IS NO LONGER ANTICIPATED ALONG WALNUT CREEK.  ONLY WITHIN
BANK RISES ARE EXPECTED AT CLIVE NEAR THE INTERSTATE...AND NEAR 63RD
STREET.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-101120-
/O.CAN.KDMX.FL.W.0050.000000T0000Z-110611T1420Z/
/DOSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
550 AM CDT FRI JUN 10 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES 
  UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER.
* AT 4:45 AM FRIDAY THE STAGE WAS 11.4 FEET.
* FLOOD STATE IS 13 FEET.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 12.8 FEET THIS 
  MORNING.

$$

SMALL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 9, 3:42 PM CDT, 8 hours 25 minutes earlier.

Area forecast discussion, Jun 9, 3:42 PM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT THU JUN 9 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.DISCUSSION...
BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES
THROUGH THE STATE.  CURRENTLY...ONGOING WAA AND THETA-E ADVECTION
HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL
IOWA.  SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH
DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF
SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH.
FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED
CONVECTION MORE LIKELY.  THEREFORE...WIND THREAT WILL DIMINISH TO
THE NORTH WITH HAIL THREAT REMAINING.  CONVECTION SHOULD PROGRESS
THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND
SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS.  AFTER
MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE
LEAVING THE AREA.  HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF
1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION.  SFC LOW WILL MEANDER
INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE
MORNING.  HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO
DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE
35 AS SUBSIDENCE INCREASES FARTHER WEST.  THIS CONVECTION SHOULD
PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT
AND SATURDAY.  TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST
HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON
SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY
AFTERNOON IN SOUTHWEST IA.  THIS THREAT OF THUNDERSTORMS WILL
PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE
VICINITY OF IOWA.  SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS
POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS
COULD CERTAINLY CHANGE.

&&

.HYDROLOGY...
VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST
SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE
VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH
FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY
TAKE US INTO FLASH FLOODING.  RIVER FLOODING MAY ALSO BE ENHANCED BY
ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE
DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE
FLOOD STAGE.

&&

.AVIATION...10/00Z
NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN
DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO
DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY
RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY
WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...COGIL
AVIATION...DONAVON
LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 10:18 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1018 PM CDT THU JUN 9 2011

IAZ004>007-015>017-023>028-033>039-110330-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
1018 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS WILL CONTINUE OVER THE OUTLOOK AREA
THROUGH 2 AM. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY
RAINFALL BUT A FEW STORMS MAY PRODUCE LARGE HAIL. SOME WIND GUSTS
WITH THE STORMS MAY APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW. ADDITIONAL THUNDERSTORMS ARE IN THE
FORECAST FOR EARLY NEXT WEEK AS WELL BUT IT IS TOO EARLY TO ASSESS
THE SEVERE WEATHER THREAT FOR STORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-110330-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1018 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY
MORNING HOURS. HEAVY RAIN IS EXPECTED WITH THE STORMS. SEVERE
THREATS FROM THE STORMS WILL ALSO INCLUDE LARGE HAIL UP TO GOLF
BALL SIZE WITH A SECONDARY THREAT OF DAMAGING WIND GUSTS...ESPECIALLY
SOUTH OF INTERSTATE 80. THE HEAVY RAINFALL MAY CAUSE FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.
RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND
BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE
35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE
STORMS.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK
AS WELL HOWEVER IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL FOR
STORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 4 AM.

FAB

In the hours before

Special weather statement, Jun 9, 10:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT THU JUN 9 2011

IAZ027-028-038-039-048>050-061-062-100630-
BUTLER-BREMER-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...AMES...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
1021 PM CDT THU JUN 9 2011

...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL...

A COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO
PRODUCE SOME LOCALIZED PONDING OF WATER ON ROADWAYS AND CAUSE
SMALL CREEKS AND STREAMS TO RISE. IN ADDITION...SMALL HAIL IS
POSSIBLE WITH THESE STORMS.

JB
Local storm report, Jun 9, 10:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             4 ENE DES MOINES        41.60N 93.55W
06/09/2011  M1.75 INCH       POLK               IA   AMATEUR RADIO

0911 PM     HAIL             STATE CENTER            42.02N 93.17W
06/09/2011  E1.75 INCH       MARSHALL           IA   AMATEUR RADIO

0924 PM     HAIL             ANKENY                  41.72N 93.61W
06/09/2011  E1.75 INCH       POLK               IA   AMATEUR RADIO

0945 PM     TSTM WND DMG     ROLAND                  42.17N 93.50W
06/09/2011                   STORY              IA   LAW ENFORCEMENT

            3 FT DIAMETER TREE DOWN ACROSS ROAD. TIME ESTIMATED FROM
            RADAR.

1015 PM     HAIL             INDIANOLA               41.36N 93.57W
06/09/2011  M1.00 INCH       WARREN             IA   EMERGENCY MNGR

1016 PM     HAIL             INDIANOLA               41.36N 93.57W
06/09/2011  E1.00 INCH       WARREN             IA   TRAINED SPOTTER

1017 PM     HAIL             2 NW INDIANOLA          41.38N 93.59W
06/09/2011  M1.25 INCH       WARREN             IA   TRAINED SPOTTER

            MOSTLY HALF DOLLAR SIZED HAIL WITH ONE GOLF BALL SIZED
            STONE.

1018 PM     HAIL             3 NE INDIANOLA          41.39N 93.52W
06/09/2011  M1.25 INCH       WARREN             IA   AMATEUR RADIO

            QUARTER TO 1/2 DOLLAR SIZE HAIL

&&

SKOW
Local storm report, Jun 9, 10:55 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             PLEASANTVILLE           41.39N 93.27W
06/09/2011  M1.00 INCH       MARION             IA   EMERGENCY MNGR

&&

SKOW
Special weather statement, Jun 9, 10:59 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT THU JUN 9 2011

IAZ045-057>059-070>074-100800-
CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-MARION-
INCLUDING THE CITIES OF...CARROLL...AUDUBON...GUTHRIE CENTER...
ADEL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE
1059 PM CDT THU JUN 9 2011

...THUNDERSTORMS WITH HEAVY RAIN...

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN IOWA
TONIGHT. THESE STORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS
AND COULD CAUSE PONDING OF WATER ON ROADWAYS...AND RISES ON SMALL
CREEKS AND STREAMS.

JB
Local storm report, Jun 9, 11:00 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             PLEASANTVILLE           41.39N 93.27W
06/09/2011  M1.00 INCH       MARION             IA   PUBLIC

            PUBLIC ALSO REPORTED HEAVY RAINFALL...COMING DOWN IN
            SHEETS.

&&

FBOKSA
Special weather statement, Jun 9, 11:09 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT THU JUN 9 2011

IAZ057-058-070-071-100515-
ADAIR-AUDUBON-CASS-GUTHRIE-
1109 PM CDT THU JUN 9 2011

...STRONG THUNDERSTORMS ENTERING WEST CENTRA IOWA...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF ATLANTIC...MOVING NORTHEAST AT
50 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRISWOLD...           LEWIS...              ATLANTIC AIRPORT...
  MARNE...              ATLANTIC...           CUMBERLAND...
  WIOTA...              MASSENA...            KIMBALLTON...
  BRIDGEWATER...        BRAYTON...            ANITA...
  AUDUBON AIRPORT...    FONTANELLE...         EXIRA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:10 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Winnebago, Wright50 min
Jun 9, 7:41 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Worth37 min
Jun 9, 8:07 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 9, 8:13 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story, Warren47 min
Jun 9, 8:33 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright26 min
Jun 9, 8:37 PM CDTFlash Flood WarningDMXDallas, Madison, Polk, Warren6 hr
Jun 9, 8:37 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster38 min
Jun 9, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Greene21 min
Jun 9, 8:47 PM CDTSevere Thunderstorm WarningDMXStory43 min
Jun 9, 8:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 9, 8:58 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story47 min
Jun 9, 9:02 PM CDTSevere Thunderstorm WarningDMXBoone, Story28 min
Jun 9, 9:11 PM CDTSevere Thunderstorm WarningDMXPolk34 min
Jun 9, 9:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story20 min
Jun 9, 9:26 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story22 min
Jun 9, 9:30 PM CDTFlash Flood WarningDMXBoone, Polk, Story4 hr
Jun 9, 10:04 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren41 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor31 min
Jun 9, 10:34 PM CDTSevere Thunderstorm WarningDMXPolk, Warren26 min
Jun 9, 10:45 PM CDTSevere Thunderstorm WarningDMXDallas, Polk31 min
Jun 9, 10:49 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion41 min
Jun 9, 10:56 PM CDTSevere Thunderstorm WarningDMXMadison, Warren34 min
Jun 9, 11:11 PM CDTFlash Flood WarningDMXJasper, Madison, Marion, Warren6 hr
Jun 9, 11:14 PM CDTHigh Wind WarningDMXMarshall, Tama106 min
Jun 9, 11:14 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass46 min
Jun 9, 11:36 PM CDTFlash Flood WarningDMXAdair, Audubon, Dallas, Guthrie, Madison4 hr
Jun 10, 1:59 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Union46 min
Jun 10, 2:21 AM CDTFlash Flood WarningDMXMahaska, Marion, Monroe6 hr
Jun 10, 5:05 AM CDTAreal Flood WarningDMXMarion, Warren24 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 8:29 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.